| Catalog Number |
5621 |
| Medical Device Problem Code |
Entrapment of Device (1212)
| Health Effect - Clinical Code |
Reduced Blood Flow (4598)
| Date of Event |
11/08/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
Event or Problem Description
It was reported that: the tip of the catheter became stuck in the coronary artery and had to be removed.This resulted in an extended procedure with limiting blood flow to the downstream circulation of the circumflex artery for the time of entrapment.Blood flow was restored with removal of the device and the patient was admitted to icu for observation.
Event or Problem Description
Additional Manufacturer Narrative
Qn# (b)(4).No returned product evaluation could be completed as the product was not returned for investigation.The top-level assembly traveller ((b)(6), lot 714806) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.Customer stated "i would like to report a product complaint involving the turnpike gold.The tip of the catheter became stuck in the coronary artery and had to be removed exhaustive effort all the while coordinating surgical backup.This resulted in an extended procedure with limiting blood flow to the downstream circulation of the circumflex artery for the time of entrapment.Blood flow was restored with removal of the device and the patient was admitted to icu for observation."no unit was returned to teleflex for evaluation.It is unknown what type of damages were incurred on the unit.The ifu states, the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by f luoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.It is unclear if any separation of the tip or shaft was noted.The complaint report stated that residual dissection was noted without a need for further intervention.Vessel dissection is a potential adverse effect identified with use of turnpike catheter.A manufacturing record review was completed and no related nonconformances were found.Based on the limited information, the most likely root cause of the issue is undeterminable.The der process will continue to monitor for any similar events.
Additional Manufacturer Narrative
Qn#(b)(4).In section d provided the full udi # **udi related data quality updates only**.
Event or Problem Description